MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S1-2LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S1-2LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422241
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a journey uni system had been implanted on (b)(6) 2023, the patient experienced an inlay dislocation after twisting trauma.A revision surgery was performed on (b)(6) 2023 to address the incident.The following intra-op findings were noted: (i) once the capsule was opened, it is already evident that the inlay was completely dislocated forward, so it was removed; (ii) the notched was damaged because of increased wear and tear with the oxonium femoral prosthesis in place; as a result, the decision is now made to change the femoral component.The patient was discharged on 15-aug-2023 with wound treatment, prophylactic medication, indications for physical exercise, and follow-up x-ray examinations.
 
Additional Manufacturer Narrative
Additional information: h8 (initial use of the device), h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation revealed that the patient had a left knee journey uni implanted on (b)(6) 2023.Two-months post implantation on (b)(6) 2023 she had a revision with replacement of the liner and femoral component.The revision indication was noted as inlay dislocation after twisting trauma.The provided pre-revision x-rays on (b)(6) 2023 were reviewed and demonstrate an anterior shadow consistent with the dislocated insert.The revision operative report noted the 'inlay is completely dislocated forward.It can be seen that damage in this area has already occurred due to increased wear and tear with the oxinium prosthesis in place.¿ patient had a second revision (internal reference: (b)(6) / fda reference: 1020279-2023-02062) two months after the first revision.Pre-revision x-rays on (b)(6) 2023 showed decreased joint space as well as the shadow consistent with the dislocated insert it was reported ¿in lunge, inlay dislocated forward.¿ however, the operative report noted indication was ¿spontaneous inlay dislocations¿.The operative report noted ¿during the inspection, the femoral component is completely scratched in the dorsal part.¿ the tibial, femoral and inlay were revised.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The reported inlay dislocation and subsequent revision, two months post implantation, are likely related to the reported ¿twisting trauma¿, as traumatic injury of the knee can result in dislocation.The patient impact is the associated symptoms and treatment of the dislocation along with the revision of the inlay and femoral component.The batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the insert, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For the femoral component, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For the insert, a review of the instructions for use documents for knee system revealed that dislocation has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.For the femoral component, a review of the instructions for use documents for knee systems revealed in the possible adverse effects section that higher rates of wear may shorten the useful life of the prothesis, and lead to early revision surgery to replace the worn prosthetic components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care, abnormal loading of limb, friction or joint tightness.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: d10 (concomitant devices added), e1 (initial reported name added), g2 (report source).

Brand Name
JOURNEY UNI TIBINRT S1-2LM/RL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18187133
Report Number1020279-2023-02290
Device Sequence Number20468534
Product Code HSX
UDI-Device Identifier03596010582041
UDI-Public03596010582041
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number71422241
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PANTOPRAZOLEL-THYROXLNBISOPROLOL 1.25 MG 1-0-0; PN: 71422343 / LOT: UNKNOWN.; PN: 71422422 / LOT: 19CM13783
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight69 KG